Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Mar 26, 2020, 1:57 PM CDT for 6 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Mar 27, 2020, 10:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2020, 1:57 PM CDT (18:57 UTC)
- In effect from
- Mar 27, 2020, 10:00 AM CDT
- Expired
- Mar 28, 2020, 1:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Loving County, TX, Presidio County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 176 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
736 WWUS74 KMAF 261857 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 157 PM CDT Thu Mar 26 2020 NMZ027-TXZ270-271-271000- /O.UPG.KMAF.HW.A.0012.200327T1600Z-200328T0800Z/ /O.NEW.KMAF.HW.W.0022.200327T1600Z-200328T0800Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1257 PM MDT Thu Mar 26 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 AM FRIDAY TO 2 AM MDT SATURDAY... * WHAT...Southwest winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 10 AM Friday to 2 AM MDT Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Low flying aircraft may experience severe turbulence. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. Monitor the latest forecasts and warnings for updates on this situation. && $$ NMZ028-TXZ272-273-277-271000- /O.NEW.KMAF.WI.Y.0010.200327T1800Z-200328T0600Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Davis Mountains- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, and Fort Davis 157 PM CDT Thu Mar 26 2020 /1257 PM MDT Thu Mar 26 2020/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ FRIDAY TO 1 AM CDT /MIDNIGHT MDT/ SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn and Highway 54 Corridor, Eastern Culberson County, and Davis Mountains. * WHEN...From 1 PM CDT /noon MDT/ Friday to 1 AM CDT /midnight MDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
3 follow-up statements
092 WWUS74 KMAF 270720 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 220 AM CDT Fri Mar 27 2020 NMZ027-TXZ270-271-272100- /O.CON.KMAF.HW.W.0022.200327T1600Z-200328T0800Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 120 AM MDT Fri Mar 27 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 2 AM MDT SATURDAY... * WHAT...West winds 40 to 50 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 10 AM this morning to 2 AM MDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ029-033-034-TXZ059-274-278-272100- /O.EXA.KMAF.WI.Y.0010.200327T1800Z-200328T0600Z/ Northern Lea County-Central Lea County-Southern Lea County-Loving- Reeves County Plains-Davis Mountains Foothills- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Mentone, Pecos, and Alpine 220 AM CDT Fri Mar 27 2020 /120 AM MDT Fri Mar 27 2020/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 1 AM CDT /MIDNIGHT MDT/ SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In New Mexico, Northern Lea, Central Lea and Southern Lea Counties. In Texas, Loving County, and Reeves County Plains and Davis Mountains Foothills. * WHEN...From 1 PM CDT /noon MDT/ this afternoon to 1 AM CDT /midnight MDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ028-TXZ272-273-277-272100- /O.CON.KMAF.WI.Y.0010.200327T1800Z-200328T0600Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Davis Mountains- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, and Fort Davis 220 AM CDT Fri Mar 27 2020 /120 AM MDT Fri Mar 27 2020/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 1 AM CDT /MIDNIGHT MDT/ SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Eastern Culberson County, Van Horn and Highway 54 Corridor, and Davis Mountains. * WHEN...From 1 PM CDT /noon MDT/ this afternoon to 1 AM CDT /midnight MDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
169 WWUS74 KMAF 271226 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 726 AM CDT Fri Mar 27 2020 NMZ027-TXZ270-271-280030- /O.EXT.KMAF.HW.W.0022.200327T1226Z-200328T0800Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 626 AM MDT Fri Mar 27 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 AM MDT SATURDAY... * WHAT...West winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 2 AM MDT Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Low flying aircraft may experience severe turbulence. PRECAUTIONARY/PREPAREDNESS ACTIONS... If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-029-033-034-TXZ059-272>274-277-278-280030- /O.EXT.KMAF.WI.Y.0010.200327T1500Z-200328T0600Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Loving-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Davis Mountains- Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Mentone, Van Horn, Pecos, Fort Davis, and Alpine 726 AM CDT Fri Mar 27 2020 /626 AM MDT Fri Mar 27 2020/ ...WIND ADVISORY NOW IN EFFECT FROM 10 AM CDT UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Eastern Culberson County, Van Horn and Highway 54 Corridor, and Davis Mountains. * WHEN...Until 1 AM CDT /midnight MDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
802 WWUS74 KMAF 271836 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 136 PM CDT Fri Mar 27 2020 NMZ027-TXZ270-271-280800- /O.CON.KMAF.HW.W.0022.000000T0000Z-200328T0800Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1236 PM MDT Fri Mar 27 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MDT SATURDAY... * WHAT...West winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 2 AM MDT Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Low flying aircraft may experience severe turbulence. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-029-033-034-TXZ059-272>274-277-278-280600- /O.CON.KMAF.WI.Y.0010.000000T0000Z-200328T0600Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Loving-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Davis Mountains- Davis Mountains Foothills- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Mentone, Van Horn, Pecos, Fort Davis, and Alpine 136 PM CDT Fri Mar 27 2020 /1236 PM MDT Fri Mar 27 2020/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY... * WHAT...Southwest winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Eastern Culberson County, Van Horn and Highway 54 Corridor, and Davis Mountains. * WHEN...Until 1 AM CDT /midnight MDT/ Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 26, 12:38 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 26, 12:38 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1238 PM CDT Thu Mar 26 2020
.DISCUSSION...
Please see 18Z aviation discussion below.
&&
.AVIATION...
VFR will continue through the TAF period. Southwest winds will
increase above 20 kts this afternoon at CNM and HOB, elsewhere
speeds should remain around 10-12 kts. Any gusts will subside
after sunset.
&&
PREV DISCUSSION... /issued 303 AM CDT Thu Mar 26 2020/
DISCUSSION...
After record heat yesterday, another day of record breaking heat
looks likely today across Southeast New Mexico and West Texas,
with forecast high temperatures in the upper 80s and 90s for
most of the area, and highs around 103-106 possible through
portions of the Rio Grande Valley. Midland's forecast high of 95
degrees today would easily break the previous record for March
26th, 90 degrees, set back in 1956. The unseasonably warm weather
today will be accompanied by breezy conditions, as a lee surface
trough yields increased westerly downslope flow. Plenty of
sunshine will provide ample insolation this afternoon, though the
only question regarding temperatures exists across Southeast New
Mexico and the Guadalupe Mountains, where increasing high clouds
by afternoon could hamper a bit of heating. However, temperatures
will still be well above normal today, more on par with mid July
than late March.
By Friday, the upper pattern will have finally shifted from
quasi-zonal to southwesterly flow aloft as an upper trough
approaches the region from the west. This passing trough as well
as its reflected surface low will result in windy to very windy
conditions across much of the area Friday and Friday night,
possibly continuing into Saturday morning. Have maintained the
High Wind Watch for the Guadalupe and Delaware Mountains, though
this Watch may be expanded to include the Davis Mountains, with
Advisory conditions certainly possible across the Plains Friday
afternoon into Friday night. Temperatures will be several degrees
cooler on Friday as a Pacific front sweeps across the area, then
cooler yet on Saturday, with near normal temperatures in the
middle 60s and 70s expected for most of the area. Temperatures
warm slightly Sunday into early next week, with a brief return to
southerly surface flow yielding increasing moisture across eastern
portions of the area early next week. Another upper trough is
progged to pass to the north of the region Monday into Monday
night, with another round of breezy to windy conditions possible,
especially across the higher terrain and immediately adjacent
plains. There is also a chance of thunderstorms Monday
afternoon/evening, mainly across the eastern Permian Basin where
moisture will be greater, and where convergence will be enhanced
with the development of a dryline and the passage of a Pacific
Front. However, confidence is not high, given there will not be
much opportunity for appreciable moisture return, with the bulk of
model guidance keeping precipitation to the east of the area.
Until then, and thereafter, the forecast remains dry.
FIRE WEATHER...
Near-critical fire wx conditions will continue at least through
Friday, and possibly to a lesser extent Saturday. Unseasonably
warm temperatures will result in RH in the single digits and
teens over much of the higher terrain today and Friday. Diurnal
heating each day will mix down gusty, SW-W 20' winds under SW flow
aloft. This will yield RFTIs of 3-4 across the higher terrain of
West Texas and Southeast New Mexico today and Friday. W/ERCs under
the 50th percentile, the next couple of days are prime candidates
for Rangeland Fire Danger Statements. ERCs need to increase and
fuels dry out a bit more before Red Flag conditions materialize.
Cooler temps behind a Pac front Saturday should provide a little
relief, but isolated areas west of the Pecos could see near-
critical fire wx conditions during the afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 60 87 50 72 / 10 0 10 0
Carlsbad 59 80 43 70 / 0 0 0 0
Dryden 65 92 57 80 / 0 0 10 0
Fort Stockton 61 87 50 71 / 0 0 10 0
Guadalupe Pass 55 67 36 58 / 0 10 0 0
Hobbs 55 77 42 66 / 0 0 0 0
Marfa 47 78 38 65 / 0 0 0 0
Midland Intl Airport 60 87 50 70 / 10 0 10 0
Odessa 59 87 48 70 / 0 0 10 0
Wink 57 86 46 71 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from Friday morning through late Friday night
for Guadalupe Mountains of Eddy County.
TX...High Wind Watch from Friday morning through late Friday night
for Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains.
&&
24Hazardous weather outlook, Mar 26, 2:00 AM CDT, 11 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 200 AM CDT Thu Mar 26 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-270700- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 200 AM CDT Thu Mar 26 2020 /100 AM MDT Thu Mar 26 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Near critical fire weather conditions are expected today for the higher terrain of West Texas and Southeast New Mexico, due to breezy southwest to west winds, unseasonably warm temperatures, and consequent dry conditions. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Near critical fire weather conditions are expected through at least Friday for the higher terrain of West Texas and Southeast New Mexico, due to breezy southwest to west winds, unseasonably warm temperatures, and consequent dry conditions. A High Wind Watch in effect for the Guadalupe Mountains from Friday morning through late Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:57 PM CDT | High Wind Warning | MAF | Culberson | 37 hr |
Nearby
Wind Advisories in Texas, 2020Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.